Monday, March 01, 2010

When your little girl looks like this one day:
And this the next day, there's cause for concern.
But when she wakes up with a fever, starts throwing up, and has progressively swelled into this:
there's cause for a 4am ER visit.

After a epinephrine shot, and steroid, she's looking much, much better. No more penicillin for our little Ella.

(That is unless we take the advice of the original on-call nurse who said we could probably keep giving her the penicillin as long as we had some benadryl to cancel out the allergy.) Probably not.


16 comments:

Something Wilde said...

Yikes! Poor little Ella. I'm glad she's better!

mom said...

Find that nurse. Pull her white hat and shoes as soon as possible. Scary! Glad she's ok.

Stef said...

OH MY GOSH!! How terrifying! You are allergic to it too, right? You should get matching best friend allergy bracelets for you and Ella. Give her a love from me.

kathryn said...

oscar's allergic as well... he got a rash on day 3 of taking the penicillin (amoxicillin to be exact) and the doc told us that the reaction doubles in extremity with each new exposure to penicillin... crazy, huh? glad little ella is o.k.

Linz said...

Awwwww, poor little doll.

Robbins said...

Oh my heavens! That bath picture is so sad! I am allergic to penicillin, also. And I don't know if this is true or not, but the doctors told my mom that if one of her children is allergic to it than most likely all of her kids would be, and to keep it away from all of us. WOW!

Jamie said...

oh! How sad! I hope she is feeling better soon!

Deon said...

I'm starting to get all itchy now. Poor little thing. And my heart goes out to you too--it's not easy dealing with a sad little one in the ER, let alone at 4 a.m.!

mandi said...

Oh no, that looks terrible! Poor Ella. She is the sweetest, cutest thing. Isabel reacted badly to penicillin as a baby, too. I hope she gets feeling better soon!

Jodi said...

Oh my - that looks so horrible!! I'm glad you figured out what it was and got something to help her feel better - she's so sweet!!

sarah said...

that is so wierd. a friend of mine's daughter just had an allergic reaction to amoxicillan a couple days ago!

Kendal and Alissa said...

That is so SAD!!!! I am glad to hear that the shots worked....Poor baby!

Wilson Family said...

WOW. Poor little thing! And how scary for you guys... I'm glad she's doing well now! I'd probably steer clear of the penicillin.

Maria said...

Holy Cow! I can't believe something that was supposed to be helping your little girl did THAT to her. How scary it must have been! Glad to hear things are back to 'normal' again. (Can you ever have a normal day with kids? I'm beginning to question...) ;)

kyle said...

Poor Ella! (btw, I was singing her song this morning -- Umbrella by Rhiana)

Freaking nurse! I'm just a first year optometrist, and even I know to stop giving someone a drug they're allergic to. I don't care how much steroid or benadryl you give them! And they haven't even taught us pharmacology yet...

Melanie said...

You are a smart mom to NOT take that nurse's advice!!! NO MORE PENICILLIN....EVER!!! I'm glad she's better :)